Format

Send to

Choose Destination
AIDS Res Ther. 2015 May 21;12:18. doi: 10.1186/s12981-015-0054-y. eCollection 2015.

Overdose of dolutegravir in combination with tenofovir disaproxil fumarate/emtricitabine in suicide attempt in a 21-year old patient.

Author information

1
Department of Clinical Toxicology, University Hospital Klinikum rechts der Isar, Technische Universität München, Ismaningerstr. 22, Munich, 81675 Germany.
2
Department of Medicine II, Division of Infectious Diseases, University Of Wuerzburg Medical Center, Oberduerrbacherstr. 6, Wuerzburg, 97080 Germany.
3
Department of Medicine II and Interdisciplinary HIV Center (IZAR), University Hospital Klinikum Rechts Der Isar, Technische Universität München, Ismaningerstr. 22, Munich, 81675 Germany.

Abstract

A 21 year old MSM patient with newly diagnosed HIV infection was hospitalized in our department after ingestion of an overdose of his antiretroviral therapy (ART) comprising dolutegravir (DTG - Tivicay®) and tenofovir disaproxil fumarate/emtricitabine (Truvada®) in suicidal intention. On admission, the patient did not show any clinical signs of intoxication and laboratory findings were unremarkable. After 6 hours of intensive care monitoring, the patient was referred to a psychiatric clinic. 5 days after the day of intoxication, serum creatinine levels increased to high normal values (1.2 mg/dl). However, levels never exceeded the upper threshold. 8 and 12 weeks later, serum creatinine normalized to levels measured prior to the intoxication. No other adverse events occurred, and the patient does not suffer from permanent impairments.

KEYWORDS:

AIDS; Dolutegravir; Emtricitabine; HIV; Overdose; Suicide attempt; Tenofovir disaproxil fumarate

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center